Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2007, 1:28 PM MDT for Rio Arriba County, New Mexico. It was in force for 52 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2007, 1:28 PM MDT (19:28 UTC)
- Expired
- Jun 4, 2007, 2:20 PM MDT
- In force
- 52 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Rio Arriba County, NM
The radar
The Albuquerque radar (KABX), 131 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 1:36 PM MDT | TSTM WND DMG | 2 Ne Alcalde, NM | ROOF BLOWN OFF MOBILE HOME. |
| Jun 4, 1:45 PM MDT | HAIL 0.75 | Espanola, NM | DAMAGED TREES AND BROKE WINDOWS. |
| Jun 4, 1:45 PM MDT | HAIL 0.75 | Espanola, NM | |
| Jun 4, 2:00 PM MDT | NON-TSTM WND GST 60 | 2 Se Espanola, NM | FLAG POLE BENT AND NEARLY DESTROYED. SUSTAINED WIND 40 MPH AT TIME OF GUST. |
| Jun 4, 2:26 PM MDT | NON-TSTM WND GST 60 | 2 Se Espanola, NM | FLAG POLE BENT AND NEARLY DESTROYED. SUSTAINED WIND 40 MPH AT TIME OF GUST. BROKE ELM TREE BRANCHES OF 1 1/2 INCHES IN DIAMETER. |
| Jun 4, 2:26 PM MDT | NON-TSTM WND GST 60 | 4 Se Espanola, NM | FLAG POLE BENT AND NEARLY DESTROYED. SUSTAINED WIND 40 MPH AT TIME OF GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2310 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 041928
SVRABQ
NMC039-042030-
/O.NEW.KABQ.SV.W.0074.070604T1928Z-070604T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
128 PM MDT MON JUN 4 2007
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO
* UNTIL 230 PM MDT
* AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VELARDE...OR ABOUT 12 MILES NORTH OF ESPANOLA...AND MOVING SOUTH AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ESPANOLA AROUND 155 PM MDT...
SANTA CLARA PUEBLO AROUND 205 PM MDT...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
LAT...LON 3626 10592 3622 10588 3613 10586 3601 10587
3601 10603 3594 10604 3594 10624 3618 10625
3632 10614
$$
DPORTER2 follow-up statements
000
WWUS55 KABQ 042009
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
209 PM MDT MON JUN 4 2007
NMC039-042030-
/O.CON.KABQ.SV.W.0074.000000T0000Z-070604T2030Z/
RIO ARRIBA-
209 PM MDT MON JUN 4 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN RIO
ARRIBA COUNTY UNTIL 230 PM MDT...
AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ESPANOLA...OR ABOUT NEAR CHIMAYO...MOVING SOUTH AT 20
MPH.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 3626 10592 3622 10588 3613 10586 3601 10587
3601 10603 3594 10604 3594 10624 3618 10625
3632 10614
$$
DPORTER000
WWUS55 KABQ 042020
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
220 PM MDT MON JUN 4 2007
NMC039-042030-
/O.CAN.KABQ.SV.W.0074.000000T0000Z-070604T2030Z/
RIO ARRIBA-
220 PM MDT MON JUN 4 2007
...SEVERE THUNDERSTORM WARNING CANCELLED FOR SOUTHEASTERN RIO ARRIBA
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THEREFORE THE WARNING HAS
BEEN CANCELLED.
LAT...LON 3626 10592 3622 10588 3613 10586 3601 10587
3601 10603 3594 10604 3594 10624 3618 10625
3632 10614
$$
DPORTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:00 AM MDT, 10 hours 28 minutes earlier.
Area forecast discussion, Jun 4, 3:00 AM MDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT MON JUN 4 2007 .DISCUSSION... ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE TODAY EAST OF THE CENTRAL MOUNTAIN CHAIN...AS SHORT WAVES IN NORTHWEST FLOW ALOFT CROSS OVER A STALLED BACK DOOR COOL FRONT. THUNDERSTORMS WILL BECOME SCATTERED AT TIMES THIS AFTERNOON AND EVENING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...WITH ISOLATED LATE DAY ACTIVITY POSSIBLE IN THE RIO GRANDE VALLEY AND THE WESTERN MOUNTAINS EAST OF THE CONTINENTAL DIVIDE. WESTERLY FLOW WILL STRENGTHEN AT ALL LEVELS TUESDAY...INCREASING TEMPERATURES AND SCOURING OUT MUCH OF THE MOISTURE THAT PROVIDED FUEL FOR THIS PAST WEEKEND/S THUNDERSTORMS. A FEW THUNDERSTORMS MAY DEVELOP TUESDAY AFTERNOON AND EVENING EAST OF THE NORTHERN AND SOUTH CENTRAL MOUNTAINS...BUT THE CHANCE FOR THEM TO TURN SEVERE WILL DECREASE SIGNIFICANTLY OVER THE PAST FEW DAYS. WEDNESDAY...THE POLAR JET STREAM WILL MOVE OVER NEW MEXICO AS AN UPPER LEVEL LOW PRESSURE SYSTEM CROSSES THE CENTRAL ROCKIES NORTH OF OUR STATE. WINDY...DRY AND HOT WEATHER WILL RESULT. LATEST MODELS SUGGEST WIND GUSTS REACHING 55 MPH WEDNESDAY AFTERNOON ALONG AND EAST OF THE SANGRE DE CRISTO AND SANDIA MOUNTAINS. LATER SHIFTS WILL PROBABLY ISSUE A WIND ADVISORY...AND A HIGH WIND WARNING IS NOT OUT OF THE QUESTION. BY THURSDAY...THE CORE OF THE POLAR JET STREAM WILL ADVECT EAST OF THE FORECAST AREA...BUT BREEZY CONDITIONS ARE EXPECTED TO LINGER. TEMPERATURES SHOULD ALSO FALL A FEW DEGREES AS COOLER AIR ALOFT MOVES OVER THE STATE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 90 54 92 58 / 10 5 5 0 GALLUP.......................... 85 48 88 53 / 5 5 0 0 GRANTS.......................... 84 48 88 52 / 10 10 0 0 GLENWOOD........................ 91 50 94 56 / 5 5 0 0 CHAMA........................... 75 39 80 42 / 20 20 5 0 LOS ALAMOS...................... 78 49 85 47 / 20 20 5 5 RED RIVER....................... 68 36 76 41 / 40 20 10 5 TAOS............................ 77 43 87 49 / 20 20 5 5 SANTA FE........................ 80 49 87 51 / 20 20 5 5 SANTA FE AIRPORT................ 82 51 89 53 / 20 20 5 5 ESPANOLA........................ 85 50 92 53 / 20 20 5 5 ALBUQUERQUE HEIGHTS............. 86 62 92 63 / 10 10 5 0 ALBUQUERQUE VALLEY.............. 87 56 94 57 / 10 10 5 0 ALBUQUERQUE FOOTHILLS........... 83 58 90 58 / 20 10 5 0 ALBUQUERQUE WEST MESA........... 85 60 92 61 / 20 10 5 0 SOCORRO......................... 88 57 93 62 / 10 10 5 0 SANDIA PARK/CEDAR CREST......... 79 50 85 54 / 20 20 5 0 MORIARTY/ESTANCIA............... 81 45 87 49 / 20 20 5 5 CARRIZOZO....................... 88 57 93 65 / 10 10 5 0 RUIDOSO......................... 77 51 85 57 / 20 20 10 0 RATON........................... 76 46 87 53 / 40 20 10 5 LAS VEGAS....................... 75 46 86 55 / 30 20 10 5 ROY............................. 73 52 81 57 / 40 30 10 5 CLAYTON......................... 76 55 90 60 / 30 30 10 10 SANTA ROSA...................... 84 53 91 58 / 30 20 10 5 TUCUMCARI....................... 84 59 95 65 / 40 40 10 5 FORT SUMNER..................... 85 60 94 64 / 30 30 10 5 CLOVIS.......................... 82 58 94 63 / 40 40 10 10 PORTALES........................ 84 59 94 65 / 40 40 10 10 ROSWELL......................... 88 62 97 64 / 20 20 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, Jun 4, 5:39 AM MDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 AM MDT MON JUN 4 2007 NMZ001>021-026-051200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 539 AM MDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE EASTERN PLAINS THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDY CONDITIONS WILL DEVELOP AREAWIDE ON WEDNESDAY WITH SOUTHWEST WINDS AT SPEEDS FROM 25 TO 35 MPH AND GUSTS TO 50 MPH. WIND GUSTS MAY REACH 55 MPH ALONG AND EAST OF THE SANDIA AND SANGRE DE CRISTO MOUNTAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR COLFAX...MORA...SAN MIGUEL...UNION...HARDING...QUAY...GUADALUPE...TORRANCE...LINCOLN...DE BACA...CURRY...ROOSEVELT AND CHAVES COUNTIES. 44
In the hours before
Local storm report, Jun 4, 11:30 AM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1130 AM MDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 8 N WATROUS 35.91N 104.98W
06/03/2007 E1.50 INCH MORA NM TRAINED SPOTTER
HAIL RANGED FROM 0.88 INCHES TO 1.50 INCHES AND LASTED
APPROXIMATELY 8 TO 10 MINUTES. DAMAGED WINDOWS...TREES
AND VEGETATION. IN ADDITION...SPOTTED A FUNNEL CLOUD AND
EXPERIENCED STRONG WINDS.
&&
DELAYED REPORT.
DPORTERSpecial weather statement, Jun 4, 12:22 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1222 PM MDT MON JUN 4 2007 NMZ002-004-041845- NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS- 1222 PM MDT MON JUN 4 2007 ...STRONG THUNDERSTORM MOVING OVER EASTERN RIO ARRIBA AND WESTERN TAOS COUNTY... AT 1217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTH OF PETACA. MOVEMENT WAS SOUTH AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE LA MADERA...LAS PLACITAS...LAS TABLAS...TRES PIEDRAS AND VALLECITOS. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Jun 4, 1:00 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 100 PM MDT MON JUN 4 2007 NMZ002>004-041945- NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- 100 PM MDT MON JUN 4 2007 ...STRONG THUNDERSTORM MOVING OVER EASTERN RIO ARRIBA AND WESTERN TAOS COUNTIES... AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR OJO CALIENTE. MOVEMENT WAS SOUTH AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHILI...EMBUDO...LA MADERA...LA VILLITA...LYDEN AND VELARDE. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:24 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 66 min |
| Jun 3, 6:43 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 62 min |
| Jun 4, 1:52 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 53 min |
| Jun 4, 2:06 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 54 min |
| Jun 4, 2:29 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 61 min |
| Jun 4, 3:31 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 59 min |
| Jun 4, 3:34 PM MDT | Fire Weather Watch | ABQ | Catron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more | 23 hr |
| Jun 4, 4:31 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 59 min |
| Jun 4, 4:36 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 54 min |
| Jun 4, 5:30 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 60 min |
| Jun 4, 5:47 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 58 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.